Indiana, 2012Hail and Damaging Winds in Indiana, July 19, 2012
July 19, 2012 · NWS IND · 8 events in 4 counties and zones
A couple, separate waves of showers and thunderstorms developed across and passed through central Indiana during the afternoon and evening hours of July the 19th. Most of the report received from this event were of the 60 to 72 mph wind variety.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- $1,000
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A couple, separate waves of showers and thunderstorms developed across and passed through central Indiana during the afternoon and evening hours of July the 19th. Most of the report received from this event were of the 60 to 72 mph wind variety. However, one large hail report was received as well.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jul 19, 3:30 PM EST, 21 minutes earlier.
Area forecast discussion, Jul 19, 3:30 PM EST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
430 PM EDT THU JUL 19 2012
.UPDATE...
AVIATION SECTION HAS BEEN UPDATED BELOW.
&&
.SYNOPSIS...
ISSUED AT 235 PM EDT THU JUL 19 2012
SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO TONIGHT AS A WAVE OF
LOW PRESSURE MOVES ALONG A SLOW MOVING FRONTAL BOUNDARY IN THE
REGION. WHILE THE FRONT SHIFTS SOUTH OF CENTRAL INDIANA ON
FRIDAY...ISOLATED STORMS MAY LINGER AS AN UPPER LEVEL DISTURBANCE
PASSES THROUGH THE REGION. WEAK HIGH PRESSURE WILL BUILD IN FOR THE
WEEKEND WITH DRY WEATHER. HOTTER TEMPERATURES WILL RETURN NEXT WEEK
AS THE UPPER RIDGE EXPANDS BACK EAST INTO THE OHIO VALLEY. PERIODIC
CHANCES FOR THUNDERSTORMS WILL ALSO RETURN MONDAY NIGHT THROUGH
THURSDAY.
&&
.NEAR TERM /THIS AFTERNOON AND TONIGHT/...
ISSUED AT 235 PM EDT THU JUL 19 2012
FOCUS IS ON PRECIP CHANCES THROUGH THE REST OF THE AFTERNOON AND
OVERNIGHT AS THE FRONT SLIDES SLOWLY SOUTH THROUGH THE REGION. QUITE
A VARIATION IN TEMPS AT 18Z BASED ON HOW MUCH CLOUD COVER ANY ONE
POINT HAS EXPERIENCED SO FAR. TEMPS RANGED FROM THE MID 70S IN THE
NORTHEAST WHERE THE LAST OF THE CLOUD COVER FROM THE MORNING
CONVECTIVE COMPLEX IS DEPARTING...TO THE LOWER TO MIDDLE 90S IN THE
LOWER WABASH VALLEY. MUGGY ACROSS THE BOARD.
FORECAST REMAINS RATHER COMPLEX FOR THE REST OF THE AFTERNOON AND
EVENING WITH RESPECT TO CONVECTIVE REDEVELOPMENT AND SPECIFICALLY HOW
WIDESPREAD COVERAGE WILL BE. CURRENT SPC MESOANALYSIS INDICATING AN
ABUNDANCE OF INSTABILITY OVER THE WABASH VALLEY WHERE THE GREATEST
AMOUNT OF HEATING HAS TAKEN PLACE TODAY. ATMOSPHERE BEGINNING TO
DESTABILIZE FURTHER NORTH TOWARDS LAFAYETTE WHERE THE AIRMASS IS
RECOVERING UNDER MOSTLY SUNNY SKIES. WITH THE BOUNDARY STILL DRAPED
THROUGH THE REGION AND THE PRESENCE OF A LOW PRESSURE WAVE OVER EAST
CENTRAL ILLINOIS SLATED TO DRIFT SOUTHEAST ALONG THE BOUNDARY...
ANTICIPATE ROBUST CONVECTIVE DEVELOPMENT THROUGH THE AFTERNOON WITH
GREATEST POTENTIAL FOR SEVERE CONVECTION FOCUSED SOUTHWEST OF A
LAFAYETTE-INDY-GREENSBURG LINE. REMNANT OUTFLOW BOUNDARIES FROM
CONVECTION LAST NIGHT AND THIS MORNING ALSO WILL PLAY A FACTOR IN
DEVELOPMENT. FREEZING LEVELS REMAIN HIGH NEAR 16KFT...WITH HAIL
CONCERNS CONFINED TO ONLY THE MOST ROBUST UPDRAFTS. GREATEST THREATS
FOR THE AFTERNOON/EVENING WILL BE DAMAGING WINDS AND TORRENTIAL
RAINFALL WITH PRECIP WATER VALUES IN EXCESS OF 2 INCHES AT THIS
TIME. PRESENCE OF THE WAVE THROUGH THE REGION AND A PREDOMINANT
SOUTHEAST SURFACE FLOW AHEAD OF IT MAY SUPPORT SOME ROTATING
UPDRAFTS WITHIN THUNDERSTORMS AND CONSEQUENTLY AN ISOLATED TORNADO
THREAT.
CONVECTION LIKELY TO PERSIST THROUGH THE EVENING...BECOMING FOCUSED
SOUTHEAST OF THE INDY METRO AS THE BOUNDARY SLIDES INTO SOUTHERN
FORECAST AREA. WILL GRADUALLY TAPER BACK TO CHANCE POPS LATE TONIGHT
WITH THE BOUNDARY SETTLING NEAR THE OHIO RIVER TOWARDS DAYBREAK.
EXPANSION OF LOWER STRATOCU BEHIND THE FRONT WILL ARRIVE IN THE
REGION LATE TONIGHT ALONG WITH SOME PATCHY FOG.
WILL MAINTAIN HEAT ADVISORY IN ITS CURRENT FORM ACROSS THE SOUTHERN
THIRD OF THE FORECAST AREA THROUGH 00Z WITH CURRENT HEAT INDICES IN
THE ADVISORY AREA ALREADY IN EXCESS OF 100 DEGREES.
TEMPS...MOS GUIDANCE LOOKED REASONABLE OVERNIGHT WITH LOWS FALLING
INTO THE UPPER 60S/LOWER 70S.
&&
.SHORT TERM /FRIDAY THROUGH SUNDAY/...
ISSUED AT 235 PM EDT THU JUL 19 2012
FORECAST CHALLENGES FOCUS ON PRECIP CHANCES AND CLOUDS FRIDAY WITH A
MID LEVEL SHORTWAVE PASSING THROUGH THE REGION...AND ON TEMPS FOR
SATURDAY AND SUNDAY AS WARMER AIR STEADILY RETURNS.
FRONTAL BOUNDARY AND LOW PRESSURE WAVE WILL BE DEPARTING ON FRIDAY
MORNING...WITH THE FRONT DROPPING SOUTH OF THE OHIO RIVER. TRAILING
UPPER LEVEL DISTURBANCE CURRENTLY OVER THE WESTERN GREAT LAKES THIS
AFTERNOON WILL MOVE ACROSS CENTRAL INDIANA ON FRIDAY. RATHER
EXTENSIVE AREA OF LOW STRATOCU OVER MUCH OF EASTERN MINNESOTA AND
WISCONSIN IN RESPONSE TO THIS FEATURE CURRENTLY...AND EXPECT THOSE
CLOUDS TO BE PRESENT TO SOME DEGREE OVER FORECAST AREA ON FRIDAY. RH
PROGS AND MODEL SOUNDING DATA BOTH SUGGESTIVE OF A DEVELOPING LOW
LEVEL INVERSION THAT COULD KEEP MUCH OF THE REGION MOSTLY CLOUDY
DURING THE MORNING HOURS WITH IMPROVEMENT DURING THE AFTERNOON AS
MIXING COMMENCES AND BREAKS UP THE DECK. AS CLOUDS BREAK...
CONVECTIVE TEMPS ONLY IN THE UPPER 70S AND LOWER 80S COMBINED WITH
FORCING ALOFT WITHIN THE SHORTWAVE AND SOME INSTABILITY PRESENTS
POTENTIAL FOR ISOLATED/WIDELY SCATTERED CONVECTIVE DEVELOPMENT
THROUGH THE AFTERNOON. WILL INTRODUCE LOW POPS OVER ENTIRE FORECAST
AREA...FOCUSING HIGHEST 30 POPS OVER SOUTHERN COUNTIES IN CLOSEST
PROXIMITY TO THE SHORTWAVE DURING THE AFTERNOON.
ANY CONVECTIVE THREAT WILL END FRIDAY EVENING AS HIGH PRESSURE
EXPANDS SOUTH AND SPREADS A DRIER AND SLIGHTLY COOLER AIRMASS INTO
CENTRAL INDIANA. EXPECT ABUNDANT SUNSHINE FOR SATURDAY AS A GENERAL
NORTHEASTERLY FLOW BRINGS DEEPER SUBSIDENCE INTO THE OHIO VALLEY.
CONVECTIVE TEMPS WELL IN EXCESS OF 100 DEGREES WILL KEEP LOWER
LEVELS STABLE AND LARGELY FREE OF CU DEVELOPMENT. MAINLY CLEAR SKIES
WILL CONTINUE SATURDAY NIGHT WITH LIGHT E/SE FLOW UNDER THE HIGH TO
PROVIDE A PLEASANT NIGHT. SOUTHERLY FLOW ON THE BACK SIDE OF THE
HIGH WILL COMMENCE ON SUNDAY WITH WARM ADVECTION DEVELOPING ACROSS
THE OHIO VALLEY AS THE BROAD HEAT RIDGE OVER THE CENTRAL PLAINS
BEGINS YET ANOTHER EASTWARD EXPANSION. THE RETURN FLOW SHOULD ENABLE
MORE ROBUST CU DEVELOPMENT DURING THE AFTERNOON HOURS BUT MODEL
SOUNDINGS ADVERTISING A CONTINUED CAPPING INVERSION ALOFT WITH
CONVECTIVE DEVELOPMENT NOT ANTICIPATED.
TEMPS...POTENTIAL LOW CLOUDS ON FRIDAY WILL HAVE AN IMPACT ON
AFTERNOON HIGHS ACROSS THE REGION. GENERALLY LEANED A DEGREE OR TWO
BELOW THE WARMER METMOS GUIDANCE WITH MUCH OF THE FORECAST AREA
REMAINING BELOW 90 DEGREES. EXPECT TEMP RECOVERY INTO THE LOWER 90S
FOR MUCH OF THE AREA SATURDAY WITH ABUNDANT SUNSHINE AND RECOVERING
WARMTH IN THE LOWER LEVELS...AND ONCE AGAIN AM MUCH CLOSER TO WARMER
METMOS. WITH 850MB TEMPS SURGING TO AROUND 20C AND POSSIBLY HIGHER
FOR SUNDAY...POTENTIAL FOR A RETURN TO MID 90S FOR PARTS OF THE
FORECAST AREA.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
ISSUED AT 235 PM EDT THU JUL 19 2012
ENSEMBLE DATA INDICATE THE LOCAL AREA WILL RESIDE ON THE NORTHEAST
FRINGES OF A HEAT RIDGE THAT WILL BE CENTERED OVER THE SOUTHERN
PLAINS. THIS IS A FAVORABLE PATTERN FOR POTENTIAL MCS ACTIVITY AS
DISTURBANCES MOVE EAST OVER THE U.S./CANADIAN BORDER...AND THEN DROP
INTO THE MEAN TROUGH POSITION OVER NEW ENGLAND. THE ENSEMBLES
SUGGEST A PRECIPITATION THREAT JUST ABOUT EVERY PERIOD FROM MONDAY
NIGHT ON INTO NEXT THURSDAY. WILL GO THAT ROUTE FOR NOW...AND KEEP
MONDAY DRY...AND GO WITH CHANCE POPS FROM MONDAY NIGHT THROUGH NEXT
THURSDAY.
&&
.AVIATION /DISCUSSION FOR THE 192100Z KIND TAF UPDATE/...
ISSUED AT 430 PM EDT THU JUL 19 2012
UPDATED TO DELAY THE ONSET OF THUNDER BY A FEW HOURS AS DEVELOPMENT
UPSTREAM HAS BEEN SLOW TO OCCUR SO FAR. NO OTHER CHANGES NEEDED AT
THIS TIME. PREVIOUS AVIATION DISCUSSION FOLLOWS...
SUBTLE UPPER WAVE CURRENTLY PUSHING EAST ACROSS ILLINOIS PROGGED BY
THE SHORT TERM MODELS TO MOVE ACROSS THE TAF SITES ROUGHLY
192000Z-200100Z. INSTABILITY AXIS RUNS FROM NORTH CENTRAL ILLINOIS
ACROSS WEST CENTRAL INTO SOUTH CENTRAL INDIANA. CONVECTIVE
PARAMETERS QUITE HIGH THIS AFTERNOON...SO THINK THREAT OF CONVECTION
OVER THE TAF SITES ASSOCIATED WITH THE UPPER WAVE IS GOOD. STILL
SOME INHIBITION AROUND...SO DEVELOPMENT MAY STILL BE A FEW HOURS
AWAY. IFR VISIBILITY RESTRICTIONS LIKELY IN THE HEAVIER CELLS.
CONVECTIVE CLOUD BASES 030-040.
OUTFLOW BOUNDARY ACROSS THE AREA EXPECTED TO MIX OUT OR LIFT OFF TO
THE NORTHEAST OVER THE NEXT SEVERAL HOURS...SO SOUTHEASTERLY SURFACE
WINDS AT KLAF/KIND SHOULD VEER TO A WEST SOUTHWEST DIRECTION BY MID
AFTERNOON. COLD FRONT DROPPING SOUTHEAST THROUGH ILLINOIS SHOULD
RESULT IN A WIND SHIFT TO THE NORTH OR NORTHWEST STARTING AROUND
192300Z. WIND SPEEDS MAY APPROACH 15 KTS AT TIMES.
FINALLY...AREA OF MVFR CEILINGS 015-025 DROPPING SOUTH BEHIND COLD
FRONT EXPECTED TO MOVE INTO KLAF AROUND SUNSET...REACHING KIND/KHUF
TOWARDS 200600Z.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR INZ051>053-060>065-
067>072.
&&
SYNOPSIS...RYAN
NEAR TERM...RYAN
SHORT TERM...RYAN
LONG TERM....JAS
AVIATION...JAS/JH
Hazardous weather outlook, Jul 19, 1:41 PM EST, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
241 PM EDT THU JUL 19 2012
INZ021-028>031-035>049-054>057-201000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-MORGAN-JOHNSON-SHELBY-RUSH-
241 PM EDT THU JUL 19 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
OUTLOOK: SCATTERED TO NUMEROUS THUNDERSTORMS.
HAZARDS: LIGHTNING...TORRENTIAL RAINFALL...DAMAGING WIND GUSTS...LARGE
HAIL AND ISOLATED TORNADOES.
TIMING: THROUGH LATE EVENING.
DISCUSSION: SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED
TO REDEVELOP THIS AFTERNOON AND EVENING ACROSS CENTRAL INDIANA AS
A COLD FRONT AND WAVE OF LOW PRESSURE PASS ACROSS THE STATE. SOME
OF THE STORMS MAY BECOME SEVERE...ESPECIALLY SOUTH AND WEST OF A
LAFAYETTE TO INDIANAPOLIS TO SHELBYVILLE LINE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
OUTLOOK: THERE ARE CHANCES FOR MORE STORMS ON MONDAY NIGHT THROUGH
THURSDAY. IT IS TOO SOON TO DETERMINE IF THESE STORMS WILL BE
SEVERE.
DISCUSSION: ANOTHER FRONT WILL MOVE INTO CENTRAL INDIANA ON
MONDAY NIGHT THROUGH THE MIDDLE OF THE WEEK...BRINGING CONTINUED
CHANCES FOR THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
INZ051>053-060>065-067>072-201000-
VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-
KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
241 PM EDT THU JUL 19 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
OUTLOOK: HEAT AND SCATTERED TO NUMEROUS THUNDERSTORMS.
HAZARDS: HIGH TEMPERATURES NEAR 100 WITH HEAT INDEX READINGS
AROUND 105. LIGHTNING...TORRENTIAL RAINFALL...DAMAGING WIND
GUSTS...LARGE HAIL AND ISOLATED TORNADOES.
TIMING: THROUGH MIDNIGHT FOR THUNDERSTORMS. UNTIL 800 PM FOR HEAT
CONCERNS.
DISCUSSION: A VERY WARM AIR MASS WILL REMAIN IN PLACE OVER THE
AREA THIS AFTERNOON ALLOWING TEMPERATURES TO ONCE AGAIN RISE TO
NEAR 100 DEGREES. SCATTERED TO NUMEROUS THUNDERSTORMS ARE
EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING ACROSS CENTRAL
INDIANA AS A COLD FRONT AND WAVE OF LOW PRESSURE PASS ACROSS THE
STATE. SOME OF THE STORMS MAY BECOME SEVERE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
OUTLOOK: THERE ARE CHANCES FOR MORE STORMS ON MONDAY NIGHT THROUGH
THURSDAY. IT IS TOO SOON TO DETERMINE IF THESE STORMS WILL BE
SEVERE.
DISCUSSION: ANOTHER FRONT WILL MOVE INTO CENTRAL INDIANA ON
MONDAY NIGHT THROUGH THE MIDDLE OF THE WEEK...BRINGING CONTINUED
CHANCES FOR THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
RYAN
In the hours before
Local storm report, Jul 19, 10:34 AM EST, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1134 AM EDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM LIGHTNING 5 SE ANDERSON 40.04N 85.62W
07/19/2012 MADISON IN TRAINED SPOTTER
HOUSE STRUCK BY LIGHTNING. TIME ESTIMATED.
&&
EVENT NUMBER IND1200411
JASSpecial weather statement, Jul 19, 2:33 PM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
333 PM EDT THU JUL 19 2012
INZ070-192000-
LAWRENCE-
333 PM EDT THU JUL 19 2012
...STRONG THUNDERSTORM ADVISORY FOR NORTHERN LAWRENCE COUNTY UNTIL
400 PM EDT...
AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BEDFORD...MOVING EAST AT 20 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BEDFORD...
BARTLETTSVILLE...
HELTONVILLE...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3880 8663 3898 8663 3899 8629 3883 8627
3878 8628
TIME...MOT...LOC 1933Z 270DEG 18KT 3889 8651
50Local storm report, Jul 19, 2:55 PM EST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
355 PM EDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM HAIL 4 NNW BEDFORD 38.91N 86.52W
07/19/2012 E0.50 INCH LAWRENCE IN TRAINED SPOTTER
&&
EVENT NUMBER IND1200412
BHHSpecial weather statement, Jul 19, 2:58 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
358 PM EDT THU JUL 19 2012
INZ053-062-063-192030-
BROWN-MONROE-OWEN-
358 PM EDT THU JUL 19 2012
...STRONG THUNDERSTORM ADVISORY FOR NORTHWESTERN BROWN...NORTHERN
MONROE AND SOUTHEASTERN OWEN COUNTIES UNTIL 430 PM EDT...
AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SPENCER...OR 12 MILES NORTHWEST OF
BLOOMINGTON...MOVING EAST AT 20 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BLOOMINGTON...
GOSPORT...
STINESVILLE...
ELLETTSVILLE...
WHITEHALL...
INDIANA UNIVERSITY...
LAKE LEMON...
UNIONVILLE...
YELLOWWOOD LAKE...
WOODVILLE HILLS...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3919 8677 3935 8675 3935 8663 3934 8663
3934 8633 3914 8632
TIME...MOT...LOC 1958Z 268DEG 19KT 3928 8668
50Special weather statement, Jul 19, 3:13 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
413 PM EDT THU JUL 19 2012
INZ063-064-071-072-192045-
BARTHOLOMEW-BROWN-JACKSON-JENNINGS-
413 PM EDT THU JUL 19 2012
...STRONG THUNDERSTORM ADVISORY FOR SOUTHEASTERN BROWN...SOUTHERN
BARTHOLOMEW...NORTHERN JACKSON AND NORTHWESTERN JENNINGS COUNTIES
UNTIL 445 PM EDT...
AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF BROWNSTOWN...OR 17 MILES
WEST OF SEYMOUR...MOVING EAST AT 35 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
SEYMOUR...
FREETOWN...
SPURGEONS CORNER...
WAYMANSVILLE...
CORTLAND...
JONESVILLE...
AZALIA...
ELIZABETHTOWN...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3887 8628 3899 8628 3899 8631 3902 8632
3905 8632 3905 8633 3905 8632 3919 8578
3897 8575 3884 8627
TIME...MOT...LOC 2013Z 255DEG 29KT 3899 8618
50Special weather statement, Jul 19, 3:40 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
440 PM EDT THU JUL 19 2012
INZ061-067-068-192130-
DAVIESS-GREENE-KNOX-
440 PM EDT THU JUL 19 2012
...STRONG THUNDERSTORM ADVISORY FOR NORTHERN DAVIESS...SOUTHWESTERN
GREENE AND NORTHEASTERN KNOX COUNTIES UNTIL 530 PM EDT...
AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTH OF LINTON...OR 21 MILES NORTHEAST
OF VINCENNES...MOVING EAST AT 10 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
SANDBORN...
PLAINVILLE...
ELNORA...
NEWBERRY...
ODON...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3880 8732 3890 8730 3890 8724 3894 8724
3897 8692 3882 8691 3881 8692 3878 8692
TIME...MOT...LOC 2040Z 267DEG 7KT 3888 8721
50Thunderstorm Wind, Knox
- When
- July 19, 3:51 PM EST
- Where
- Knox County, 0.38 mi SW of Sandborn
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $750
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.896, -87.185
A utility line was reported down by damaging thunderstorm wind gusts.
Hail, Clinton
- When
- July 19, 5:35 PM EST to 5:37 PM EST
- Where
- Clinton County, 0.53 mi E of Frankfort
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 40.280, -86.510
Thunderstorm Wind, Owen
- When
- July 19, 6:40 PM EST
- Where
- Owen County, Gosport
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Crop damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.350, -86.670
Trees, 18 to 24 inches in diameter, were downed in this location due to damaging thunderstorm wind gusts. Some corn was flattened as well.
Thunderstorm Wind, Hancock
- When
- July 19, 6:56 PM EST
- Where
- Hancock County, 1.3 mi NE of Mt Comfort
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 39.842, -85.901
A measured thunderstorm wind gust of 66 mph was observed at Mount Comfort Airport.
Thunderstorm Wind, Hancock
- When
- July 19, 7:00 PM EST
- Where
- Hancock County, 1.58 mi SE of Philadelphia
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 39.765, -85.827
An estimated 60 mph damaging wind gust was observed near the intersection of County Roads 150 West and 150 South.
Thunderstorm Wind, Hancock
- When
- July 19, 7:00 PM EST
- Where
- Hancock County, 0.87 mi NW of Mc Cordsville
- Measured
- 63 kt (72 mph) measured gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 39.910, -85.930
A two inch diameter live tree was snapped at the base.
Thunderstorm Wind, Hancock
- When
- July 19, 7:05 PM EST
- Where
- Hancock County, 0.87 mi NW of Mc Cordsville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 39.910, -85.930
An estimated 60 mph damaging thunderstorm wind gust was observed in this location.
Thunderstorm Wind, Hancock
- When
- July 19, 7:05 PM EST
- Where
- Hancock County, 0.87 mi NW of Mc Cordsville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $150
- Reported by
- Amateur Radio
- Coordinates
- 39.910, -85.930
A 6-inch diameter tree limb was snapped off due to damaging thunderstorm wind gusts.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Louisiana, July 19 to 21, 20124 deaths · $1.0 million · EF1 · 21 events
- Hail and Damaging Winds in Kentucky, July 19 to 20, 20122 deaths · 1 injured · $777,000 · 1.75 in hail · 64 events
- Damaging Winds and Lightning Strikes in Tennessee, July 19, 2012$558,000 · 56 kt wind · 29 events
- Damaging Wind in Indiana, July 19, 2012$500,000 · 70 kt wind · 1 event
- Excessive Heat in Oklahoma, July 19 to 20, 201210 injured · 2 events
- Hail and Damaging Winds in Kentucky, July 19, 2012$315,000 · 1 in hail · 8 events
- Damaging Winds in Missouri, July 19, 2012$300,000 · 52 kt wind · 2 events
- Hail and Damaging Winds in Arkansas, July 19 to 21, 2012$122,000 · 1 in hail · 10 events
- Hail and Damaging Winds in Oklahoma, July 19, 2012$56,000 · 74 kt wind · 7 events
- Damaging Winds in Arkansas, July 19, 2012$60,000 · 75 kt wind · 5 events
- Damaging Wind in Illinois, July 19, 20122 injured · $25,000 · 61 kt wind · 1 event
- Damaging Winds in West Virginia, July 19, 2012$34,000 · 50 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 405938, 405702, 405939, 405705, 405630, 405706, 405632, 405940.